On properties of division rules lifted by bilateral consistency

Toru Hokari, William Thomson

Research output: Contribution to journalArticle

14 Citations (Scopus)

Abstract

We consider the problem of adjudicating conflicting claims in the context of a variable population. A property of rules is "lifted" if whenever a rule satisfies it in the two-claimant case, and the rule is bilaterally consistent, it satisfies it for any number of claimants. We identify a number of properties that are lifted, such as equal treatment of equals, resource monotonicity, composition down and composition up, and show that continuity, anonymity and self-duality are not lifted. However, each of these three properties is lifted if the rule is resource monotonic.

Original languageEnglish
Pages (from-to)1057-1071
Number of pages15
JournalJournal of Mathematical Economics
Volume44
Issue number11
DOIs
Publication statusPublished - 2008 Dec 1
Externally publishedYes

    Fingerprint

Keywords

  • Claims problems
  • Consistency
  • Constrained equal awards rule
  • Constrained equal losses rule
  • Lifting

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics

Cite this